Jump to content
  • Sign Up
0
Jana315

Ot - Singulair - Bad Reaction!

Rate this topic

Recommended Posts

Sunday night & Monday night, I woke up with horrible coughing fits - I am having allergies right now to something in the air... On Monday night, it was so bad that I couldn't stop coughing, tried lots of things. Finally, in my sleepy stupor, I grabbed a Singulair pill that I had from a trial pack. I did get back to sleep & stopped coughing, but I woke up feeling heavily drugged (not common unless I'm glutened) and had very intense stomach/intestinal pain/gas/cramping ALL day yesterday and into the night last night.

I've googled Singulair and it is suppose to be gluten-free, but I found another gluten-intolerant person who reacted badly to it. I looked at the list of side affects and the top ones are tiredness/fatigue, stomach/intestinal issues. It is strange that I never noticed the intensity of the side affects until going gluten-free (going on 2 months now), but I don't take allergy meds very often, only "as-needed" and most times, not even when I need them, only when I'm in dire need.

Has anyone else had such a nasty reaction? How long did it last? I think I'm better today, but the day is still early....

Jana

Share this post


Link to post
Share on other sites

I've been taking Singulair every day since it was new on the market, and never had an issue with it. I know that doesn't mean a whole bunch, though. I'm sorry you reacted to it.

Share this post


Link to post
Share on other sites

I had a very bad reaction to Singulair, which was prescribed to me when I had bronchitis/pleurisy as a reaction to the flu shot.

It made my coughing and wheezing immediately worse--much worse-- rather than better, and my doctor didn't believe me when I called him to tell him that. He switched me to Advair--and the same thing happened. The doctor didn't believe that that was possible.

He wanted me to take more, and I refused, and asked if I couldn't just use albuterol instead. He agreed, I did, and the albuterol helped a lot. I've not needed any kind of inhaler since. (I used to have mild exercise-induced asthma until I went off gluten.)

This was several years ago. A few months after this episode, both Singulair and Advair began to carry a black-box warning; apparently, some people died from their reactions to it.

I do not know if they still carry that black-box warning.

Share this post


Link to post
Share on other sites

I've been on Singulair for years and never had a problem other than tiredness (and I take it at night of course so it's a welcome SA). When I was diagnosed with Celiac, my pharmacist called the company directly and they told her the product is gluten-free. Perhaps there's something else in it you are reacting to, or you could have a very sensitive stomach and experienced the GI SA they mentioned. Hope you figure it out! Singulair has been so helpful to me due to my asthma and allergies. Good luck!

Sunday night & Monday night, I woke up with horrible coughing fits - I am having allergies right now to something in the air... On Monday night, it was so bad that I couldn't stop coughing, tried lots of things. Finally, in my sleepy stupor, I grabbed a Singulair pill that I had from a trial pack. I did get back to sleep & stopped coughing, but I woke up feeling heavily drugged (not common unless I'm glutened) and had very intense stomach/intestinal pain/gas/cramping ALL day yesterday and into the night last night.

I've googled Singulair and it is suppose to be gluten-free, but I found another gluten-intolerant person who reacted badly to it. I looked at the list of side affects and the top ones are tiredness/fatigue, stomach/intestinal issues. It is strange that I never noticed the intensity of the side affects until going gluten-free (going on 2 months now), but I don't take allergy meds very often, only "as-needed" and most times, not even when I need them, only when I'm in dire need.

Has anyone else had such a nasty reaction? How long did it last? I think I'm better today, but the day is still early....

Jana

Share this post


Link to post
Share on other sites

You should let your doctor know about the reaction. I'm guessing that it was likely reacting to the med itself, not gluten in it. While many people will do fine on many medications, it is completely possible to have a bad reaction to one.

Share this post


Link to post
Share on other sites

Sunday night & Monday night, I woke up with horrible coughing fits - I am having allergies right now to something in the air... On Monday night, it was so bad that I couldn't stop coughing, tried lots of things. Finally, in my sleepy stupor, I grabbed a Singulair pill that I had from a trial pack. I did get back to sleep & stopped coughing, but I woke up feeling heavily drugged (not common unless I'm glutened) and had very intense stomach/intestinal pain/gas/cramping ALL day yesterday and into the night last night.

I've googled Singulair and it is suppose to be gluten-free, but I found another gluten-intolerant person who reacted badly to it. I looked at the list of side affects and the top ones are tiredness/fatigue, stomach/intestinal issues. It is strange that I never noticed the intensity of the side affects until going gluten-free (going on 2 months now), but I don't take allergy meds very often, only "as-needed" and most times, not even when I need them, only when I'm in dire need.

Has anyone else had such a nasty reaction? How long did it last? I think I'm better today, but the day is still early....

Jana

I have been gluten free since 8/17/2010 but have continuing low-level cramping disrupting my sleep. I've been taking 2 5mg chewable Singulair tablets for about 5 years due to allergies, sinus infections, and comstant respiratory illness. Since I got my latest refill, I have been spending 2-3 hours/night cramping and not sleeping when I take one tablet before I go to bed. When I take two, I get a gluten reaction half as bad as what I had before God answered my despair and told me I had Celiac disease. Last night, I spent 16 hours in bed and may have slept about 8. As of now, I'm DONE with at least that bottle of pills. Getting a respiratory infection is better than being almost completely unable to sleep!!!!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×